Previous |  Up |  Next


MSC: 35J57
Singular perturbation, competitive elliptic system, segregation
We consider strongly coupled competitive elliptic systems that arise in the study of two-component Bose-Einstein condensates. As the coupling parameter tends to infinity, solutions that remain uniformly bounded are known to converge to a segregated limiting profile, with the difference of its components satisfying a limit scalar PDE. In the case of radial symmetry, under natural non-degeneracy assumptions on a solution of the limit problem, we establish by a perturbation argument its persistence as a solution to the elliptic system.
[1] Aftalion, A., Sourdis, C.: Interface layer of a two-component Bose-Einstein condensate. Commun. Contemp. Math. 19 (2017), 1650052. DOI 10.1142/S0219199716500528 | MR 3670791
[2] Aftalion, A., Pacella, F.: Uniqueness and nondegeneracy for some nonlinear elliptic problems in a ball. J. Differential Equations 195 (2003), pp. 380-397. DOI 10.1016/S0022-0396(02)00194-8 | MR 2016817
[3] Ao, W., Wei, J., Yao, W.: Uniqueness and nondegeneracy of sign-changing radial solutions to an almost critical elliptic problem. Advances in Differential Equations 21 (2016), pp. 1049–1084. MR 3556760
[4] Berestycki, H., Lin, T-C., Wei, J., Zhao, C.: On phase-separation models: asymptotics and qualitative properties. Arch. Ration. Mech. Anal. 208 (2013), pp. 163–200. DOI 10.1007/s00205-012-0595-3 | MR 3021546
[5] Berestycki, H., Terracini, S., Wang, K., Wei, J.: On entire solutions of an elliptic system modeling phase separations. Adv. Math. 243 (2013), pp. 102–126. DOI 10.1016/j.aim.2013.04.012 | MR 3062741
[6] Conti, M., Terracini, S., Verzini, G.: Asymptotic estimates for the spatial segregation of competitive systems. Adv. Math. 195 (2005), pp. 524-560. DOI 10.1016/j.aim.2004.08.006 | MR 2146353
[7] Dancer, E. N., Du, Y.: Competing species equations with diffusion, large interactions, andjumping nonlinearities. J. Differential Equations 114 (1994), pp. 434–475. DOI 10.1006/jdeq.1994.1156 | MR 1303035
[8] Dancer, E. N., Wang, K., Zhang, Z.: Uniform H\"older estimate for singularly perturbed parabolic systems of Bose–Einstein condensates and competing species. J. Differential Equations 251 (2011), pp. 2737–2769. DOI 10.1016/j.jde.2011.06.015 | MR 2831712
[9] Dancer, E. N., Wang, K., Zhang, Z.: The limit equation for the Gross-Pitaevskii equations and S. Terracini’s conjecture. J. Functional Analysis 262 (2012), pp. 1087–1131. DOI 10.1016/j.jfa.2011.10.013 | MR 2863857
[10] Dancer, E. N.: On the converse problem for the Gross-Pitaevskii equations with a large parameter. Discr. Cont. Dyn. Syst. 34 (2014), pp. 2481–2493. DOI 10.3934/dcds.2014.34.2481 | MR 3177644
[12] Felmer, P., Martinez, S., Tanaka, K.: Uniqueness of radially symmetric positive solutions for $−\Delta u + u = u^p$ in an annulus. J. Differential Equations 245 (2008), pp. 1198–1209. DOI 10.1016/j.jde.2008.06.006 | MR 2436828
[13] Noris, B., Tavares, H., Terracini, S., Verzini, G.: Uniform H\"older bounds for nonlinear Schr\"odinger systems with strong competition. Comm. Pure Appl. Math. 63 (2010), pp. 267–302. DOI 10.1002/cpa.20309 | MR 2599456
[14] Pacella, F.: Uniqueness of positive solutions of semilinear elliptic equations and related eigenvalue problems. Milan Journal of Mathematics 73 (2005), pp. 221–236. DOI 10.1007/s00032-005-0045-x | MR 2175043
[15] Santos, E. Moreira dos, Pacella, F.: Morse index of radial nodal solutions of Hénon type equations in dimension two. Communications in Contemporary Mathematics 19 (2017), 1650042. DOI 10.1142/S0219199716500425 | MR 3631930
[16] Shioji, N., Watanabe, K.: A generalized Pohožaev identity and uniqueness of positive radial solutions of $\Delta u + g(r)u + h(r)u^p = 0$. J. Differential Equations 255 (2013), pp. 4448–4475. DOI 10.1016/j.jde.2013.08.017 | MR 3105928
[17] Shioji, N., Watanabe, K.: Uniqueness and nondegeneracy of positive radial solutions of $\operatorname{div}(\rho\nabla u) + \rho(−gu + hu^p) = 0$. Calc. Var. Partial Differential Equations 55 (2016), 42pp. MR 3470747
[18] Soave, N., Zilio, A.: Uniform bounds for strongly competing systems: The optimal Lipschitz case. Arch. Ration. Mech. Anal. 218 (2015), pp. 647–697. DOI 10.1007/s00205-015-0867-9 | MR 3375537
[19] Soave, N., Zilio, A.: Multidimensional entire solutions for an elliptic system modelling phase separation. Analysis and PDE 9 (2016), pp. 1019-1041. DOI 10.2140/apde.2016.9.1019 | MR 3531365
[20] Soave, N., Zilio, A.: On phase separation in systems of coupled elliptic equations: Asymptotic analysis and geometric aspects. Ann. Inst. H. Poincaré Anal. Non Linéaire 34 (2017), pp. 625–654. DOI 10.1016/j.anihpc.2016.04.001 | MR 3633738
[21] Tanaka, S.: Uniqueness of sign-changing radial solutions for $\Delta u − u + |u|^{p−1}u = 0$ in some ball and annulus. J. Math. Anal. Appl. 439 (2016), pp. 154–170. DOI 10.1016/j.jmaa.2016.02.036 | MR 3474355
[22] Tavares, H., Terracini, S.: Regularity of the nodal set of segregated critical configurations under a weak reflection law. Calc. Var. 45 (2012), pp. 273–317. DOI 10.1007/s00526-011-0458-z | MR 2984134
[23] Zhang, S., Liu, Z.: Singularities of the nodal set of segregated configurations. Calc. Var. 54 (2015), pp. 2017–2037. DOI 10.1007/s00526-015-0854-x | MR 3396442
[24] Wang, K.: Uniform Lipschitz regularity of flat segregated interfaces in a singularly perturbed problem. Calc. Var. (2017) 56:135. MR 3690006
[25] Wei, J., Weth, T.: Asymptotic behaviour of solutions of planar elliptic systems with strong competition. Nonlinearity 21 (2008), pp. 305–317. DOI 10.1088/0951-7715/21/2/006 | MR 2384550
[26] Wei, J., Weth, T.: Radial solutions and phase separation in a system of two coupled Schr\"odinger equations. Arch. Ration. Mech. Anal. 190 (2008), pp. 83-106. DOI 10.1007/s00205-008-0121-9 | MR 2434901
Partner of
EuDML logo